Alert archive / North Carolina / Winter Storm Warnings in 2017

Winter Storm Warning 2, NWS Morristown, TN

December 8, 2017Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this winter storm warning at Dec 8, 2017, 9:01 AM EST for Cherokee County, Clay County, North Carolina. It was in force for 25 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2017, 9:01 AM EST (14:01 UTC)
Expired
Dec 9, 2017, 10:00 AM EST
In force
25 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC

The radar

The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 9:40 AM ESTSNOW 32 Nnw Warne, NCMEASURED SNOW DEPTH.
Dec 8, 9:40 AM ESTSNOW 3Brasstown, NCMEASURED SNOW DEPTH
Dec 8, 11:26 AM ESTSNOW 4Unaka, NC
Dec 8, 11:50 AM ESTSNOW 411 Wsw Murphy, NC2215 FEET ELEVATION.
Dec 8, 11:50 AM ESTSNOW 42 Ene Hot House, NC2215 FEET ELEVATION.
Dec 8, 11:50 AM ESTSNOW 4Murphy, NCFACEBOOK POST.
Dec 8, 12:00 PM ESTSNOW 54 Ene Culberson, NCMEASURED BY COCORAHS AND RETIRED NWS OBSERVER.
Dec 8, 12:00 PM ESTSNOW 57 Sw Murphy, NCMEASURED BY COCORAHS AND RETIRED NWS OBSERVER
Dec 8, 12:21 PM ESTSNOW 4Hayesville, NCFACEBOOK POST.
Dec 8, 12:45 PM ESTSNOW 4.54 S Andrews, NCPOWER OUTAGE ALSO REPORTED.
Dec 8, 1:11 PM ESTSNOW 55 N Culberson, NC
Dec 8, 1:11 PM ESTSNOW 55 Ne Hot House, NC
Dec 8, 1:21 PM ESTSNOW 52 Nnw Warne, NC
Dec 8, 1:21 PM ESTSNOW 5Brasstown, NC
Dec 8, 2:54 PM ESTSNOW 5.311 Wsw Murphy, NC2215 FEET ELEVATION. HEAVY ACCUMULATION ON TREES.
Dec 8, 2:54 PM ESTSNOW 5.32 Ene Hot House, NC2215 FEET ELEVATION. HEAVY ACCUMULATION ON TREES.
Dec 8, 3:42 PM ESTSNOW 6.92 N Brasstown, NC
Dec 8, 3:42 PM ESTSNOW 6.93 E Brasstown, NC
Dec 8, 6:20 PM ESTSNOW 77 Sw Murphy, NC
Dec 9, 6:42 AM ESTSNOW 6Hayesville, NC5 TO 6 INCHES OF SNOW ACCUMULATION.
Dec 9, 7:00 AM ESTSNOW 52 Ne Murphy, NCCO-OP OBSERVER STATION MURN7, 2 NE MURPHY.
Dec 9, 7:00 AM ESTSNOW 5.55 Sw Violet, NCCOCORAHS STATION NC-CK-7, MURPHY 15.5 WNW.
Dec 9, 7:50 AM ESTSNOW 4.53 Se Unaka, NCCOCORAHS STATION NC-CK-6, MURPHY 6.4 NW.
Dec 9, 7:50 AM ESTSNOW 8Murphy, NCAROUND 8 INCHES ACROSS MANY PARTS OF THE COUNTY.
Dec 9, 8:00 AM ESTSNOW 6.63 Se Tusquitee, NCCOCORAHS STATION NC-CY-3, HAYESVILLE 5.2 E.
Dec 9, 8:00 AM ESTSNOW 7.35 Ene Culberson, NCCOCORAHS STATION NC-CK-14, 3 N NOTTELY DAM.
Dec 9, 8:00 AM ESTSNOW 9.14 Ene Culberson, NC2 DAY STORM TOTAL SNOWFALL.
Dec 9, 8:00 AM ESTSNOW 9.17 Sw Murphy, NC2 DAY STORM TOTAL SNOWFALL
Dec 9, 9:00 AM ESTSNOW 6.51 N Hot House, NCSTORM TOTAL.
Dec 9, 9:00 AM ESTSNOW 6.55 Nw Culberson, NCSTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

339 
WWUS44 KMRX 081401 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
901 AM EST Fri Dec 8 2017

...Accumulating snowfall expected on Friday across Southwest
North Carolina and the mountains of Eastern Tennessee...

NCZ060-061-082115-
/O.UPG.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
/O.NEW.KMRX.WS.W.0002.171208T1401Z-171209T1200Z/
Cherokee-Clay-
Including the cities of Murphy and Hayesville
901 AM EST Fri Dec 8 2017

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

* WHAT...Moderate to heavy snow occurring. Plan on difficult
  travel conditions. Additional snow accumulations of up to four
  inches, with localized amounts up to 7 inches, are expected.

* WHERE...Cherokee and Clay Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

TNZ041-072-074-087-102-082115-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
901 AM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of up to two inches are expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains, Southeast Monroe and East Polk Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

TNZ018-043-045-047-082115-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-
Including the cities of Mountain City, Cedar Creek, Erwin, 
and Roan Mountain
901 AM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of up to two inches are expected.

* WHERE...Johnson, Southeast Greene, Unicoi and Southeast Carter 
  Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
5 follow-up statements
723 
WWUS44 KMRX 081828 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
128 PM EST Fri Dec 8 2017

...Accumulating snowfall expected on Friday across Southwest
North Carolina and the mountains of Eastern Tennessee...

NCZ060-061-082100-
/O.CON.KMRX.WS.W.0002.000000T0000Z-171209T1200Z/
Cherokee-Clay-
Including the cities of Murphy and Hayesville
128 PM EST Fri Dec 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Heavy snow occurring. Plan on difficult travel 
  conditions, including during the evening commute. Additional 
  snow accumulations of up to two inches are expected.

* WHERE...Cherokee and Clay Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

TNZ017-042-044-046-VAZ008-082100-
/O.EXA.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Sullivan-Northwest Greene-Washington TN-Northwest Carter-
Washington-
Including the cities of Kingsport, Bristol, Greeneville, 
Johnson City, Elizabethton, and Abingdon
128 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of up to two inches are expected.

* WHERE...In Tennessee, Sullivan, Northwest Greene, Washington 
  TN and Northwest Carter Counties. In Virginia, Washington 
  County.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

TNZ041-072-074-087-102-082100-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
128 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of up to two inches are expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains, Southeast Monroe and East Polk Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

TNZ018-043-045-047-082100-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-
Including the cities of Mountain City, Cedar Creek, Erwin, 
and Roan Mountain
128 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of 2 to 3 inches are expected.

* WHERE...Johnson, Southeast Greene, Unicoi and Southeast Carter 
  Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
530 
WWUS44 KMRX 082009 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
309 PM EST Fri Dec 8 2017

...Accumulating snowfall expected on Friday across Southwest
North Carolina and the mountains of Eastern Tennessee...

NCZ060-061-090400-
/O.CON.KMRX.WS.W.0002.000000T0000Z-171209T1200Z/
Cherokee-Clay-
Including the cities of Murphy and Hayesville
309 PM EST Fri Dec 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Light to moderate snow occurring. Plan on difficult 
  travel conditions, including during the evening commute. 
  Additional snow accumulations of 1 to 3 inches are expected.

* WHERE...Cherokee and Clay Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

TNZ041-072-074-087-102-090400-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
309 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of up to two inches are expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains, Southeast Monroe and East Polk Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

TNZ017-018-042>047-VAZ008-090400-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Sullivan-Johnson-Northwest Greene-Southeast Greene-Washington TN-
Unicoi-Northwest Carter-Southeast Carter-Washington-
Including the cities of Kingsport, Bristol, Mountain City, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, and Abingdon
309 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of 1 to 3 inches are expected.

* WHERE...Portions of East Tennessee and Southwest Virginia.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
612 
WWUS44 KMRX 090311
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
1011 PM EST Fri Dec 8 2017

...Additional accumulating snowfall expected Friday night across 
Southwest North Carolina and the mountains of Eastern Tennessee...

NCZ060-061-091200-
/O.CON.KMRX.WS.W.0002.000000T0000Z-171209T1200Z/
Cherokee-Clay-
Including the cities of Murphy and Hayesville
1011 PM EST Fri Dec 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Light to moderate snow occurring. Plan on difficult
  travel conditions. Additional snow accumulations of 2 to 3 
  inches are expected.

* WHERE...Cherokee and Clay Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

TNZ041-072-074-087-102-091200-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
1011 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Light to moderate snow occurring. Plan on slippery road
  conditions. Additional snow accumulations of up to 2 inches are
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains, Southeast Monroe and East Polk Counties.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

TNZ017-018-042>047-VAZ008-091200-
/O.CON.KMRX.WW.Y.0011.000000T0000Z-171209T1200Z/
Sullivan-Johnson-Northwest Greene-Southeast Greene-Washington TN-
Unicoi-Northwest Carter-Southeast Carter-Washington-
Including the cities of Kingsport, Bristol, Mountain City, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, and Abingdon
1011 PM EST Fri Dec 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Light to moderate snow occurring. Plan on slippery road
  conditions. Additional snow accumulations of 1 to 3 inches are 
  expected.

* WHERE...Portions of East Tennessee and Southwest Virginia.

* WHEN...Until 7 AM EST Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
434 
WWUS44 KMRX 090827
WSWMRX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Morristown TN
327 AM EST Sat Dec 9 2017

...Additional accumulating snowfall expected to continue into 
early Saturday across Southwest North Carolina and the mountains 
of Eastern Tennessee...

NCZ060-061-091500-
/O.EXT.KMRX.WS.W.0002.000000T0000Z-171209T1500Z/
Cherokee-Clay-
Including the cities of Murphy and Hayesville
327 AM EST Sat Dec 9 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Light snow occurring. Plan on difficult travel
  conditions. Additional snow accumulations of 1 to 2 inches are 
  expected.

* WHERE...Cherokee and Clay Counties.

* WHEN...Until 10 AM EST this morning.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

TNZ041-072-074-087-102-091500-
/O.EXT.KMRX.WW.Y.0011.000000T0000Z-171209T1500Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Cosby, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
327 AM EST Sat Dec 9 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Light snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of up to 2 inches are expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains, Sevier 
  Smoky Mountains, Southeast Monroe and East Polk Counties.

* WHEN...Until 10 AM EST this morning.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

TNZ017-018-042>047-VAZ008-091500-
/O.EXT.KMRX.WW.Y.0011.000000T0000Z-171209T1500Z/
Sullivan-Johnson-Northwest Greene-Southeast Greene-Washington TN-
Unicoi-Northwest Carter-Southeast Carter-Washington-
Including the cities of Kingsport, Bristol, Mountain City, 
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, and Abingdon
327 AM EST Sat Dec 9 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Light snow occurring. Plan on slippery road conditions. 
  Additional snow accumulation of up to 1 inch is expected.

* WHERE...Portions of East Tennessee and Southwest Virginia.

* WHEN...Until 10 AM EST this morning.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
176 
WWUS44 KMRX 091503 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1003 AM EST Sat Dec 9 2017


NCZ060-061-091615-
/O.EXP.KMRX.WS.W.0002.000000T0000Z-171209T1500Z/
Cherokee-Clay-
Including the cities of Murphy and Hayesville
1003 AM EST Sat Dec 9 2017

...WINTER STORM WARNING HAS EXPIRED...

No additional snow accumulations are expected.

$$

TNZ017-018-041>047-072-074-087-102-VAZ008-091615-
/O.EXP.KMRX.WW.Y.0011.000000T0000Z-171209T1500Z/
Sullivan-Johnson-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-East Polk-Washington-
Including the cities of Kingsport, Bristol, Mountain City, Cosby,
Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, 
Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, 
and Abingdon
1003 AM EST Sat Dec 9 2017

...WINTER WEATHER ADVISORY HAS EXPIRED...

Light snow or flurries may continue through to fall through noon 
in the mountains of northeast Tennessee and in Washington County 
in southwest Virginia. However, no additional snow accumulation is
expected.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 8:58 AM EST, 3 minutes earlier.

Area forecast discussion, Dec 8, 8:58 AM EST, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
858 AM EST Fri Dec 8 2017

.DISCUSSION...
Will issue an update to put Cherokee and Clay counties in a Winter
Storm warning. Reports are coming in of 2+ inches in that area.
Latest model cross sections show ageostrophic vertical
circulations and midlevel frontogenesis persisting in that area
into the evening, along with deep saturation. Accumulations will
be pushed up to the 4-6 inch range for those counties.

The western extent of snow accumulation is still uncertain, but
observations across much of northern AL and NW GA indicate that
dry air below 700 mb seen in the 12Z OHX sounding is having an
effect, as much of what is show by radar in that area is not being
reported by surface obs. With a W-NW flow of dry air in that layer
continuing through the day, Valley accumulations are still
expected to be light, although the E-W gradient of accumulation
will be very tight. Will leave the advisory and SPS areas
untouched but continue to monitor trends.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Storm Warning until 7 AM EST Saturday for Cherokee-Clay.

TN...Winter Weather Advisory until 7 AM EST Saturday for Blount Smoky
     Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...None.
&&

DGS
Hazardous weather outlook, Dec 8, 4:40 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
440 AM EST Fri Dec 8 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090945-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
440 AM EST Fri Dec 8 2017 /340 AM CST Fri Dec 8 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight
Accumulating snow is expected across the mountains of
East Tennessee and in Southwest North Carolina today into tonight.
See the latest winter weather advisory for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another system dropping down from the northwest into the region
Saturday will increase light snow mainly over the higher
elevations with half one inch amounts possible from the Smoky
Mountains north into Virginia. A re-enforcing shot of cold
temperatures and breezy conditions will allow wind chill
Temperatures to be dangerously cold across the higher elevations,
with values Saturday night dropping into the single digits to near
zero. Wind chills in the teens are anticipated in the Valley.

Another cold frontal system will move across the area Tuesday
ushering in very cold temperatures with snow showers, especially
across the higher elevations. Once again wind chills will drop to
around zero across the higher elevations Tuesday and Tuesday
night. Wind chills in the teens are anticipated in the valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Dec 8, 8:26 AM EST, 35 minutes before
Special Weather Statement
National Weather Service Morristown TN
826 AM EST Fri Dec 8 2017

TNZ017-040-042-044-046-070-071-073-085-086-100-101-VAZ008-081700-
Sullivan-Northwest Cocke-Northwest Greene-Washington TN-
Northwest Carter-Jefferson-NW Blount-North Sevier-McMinn-
Northwest Monroe-Bradley-West Polk-Washington-
Including the cities of Kingsport, Bristol, Newport, Greeneville,
Johnson City, Elizabethton, Dandridge, Maryville, Sevierville,
Athens, Madisonville, Cleveland, Benton, and Abingdon
826 AM EST Fri Dec 8 2017

...Snow accumulations possible today and tonight...

Snow will spread across the eastern portions of the Tennessee
Valley and foothills today, and some accumulation will be
possible. Most locations are expected to have less than one inch
accumulation through tonight. However, there is still uncertainty
about how far west snow will accumulate. Higher amounts are
possible in the Valley if the storm system shifts a little
farther west than currently expected.

Driving and walking may be difficult on some untreated roadways
and sidewalks. Be prepared for slippery roads and limited
visibilities. If traveling...slow down and allow extra time to
reach your destination. The latest road conditions can be
obtained by calling 5 1 1.

DGS

Nearby

Winter Storm Warnings in North Carolina, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.